Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Rash on top of each leg and sensitive to touch.Stretch marks appeared during pregnancy. Suggest treatment to get rid of rash?

Mar 2013
User rating for this question
Answered by
Practicing since : 1998
Answered : 5630 Questions
I have a rash at the top of each of my legs which is limited to my stretch marks. It's sensitive to touch. They are stretch marks that appeared during my first pregnancy in 2003 and I've never had any problems previously. I'm 32 with three children in good health.
Posted Tue, 29 Oct 2013 in Pregnancy
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer:

Detailed Answer:
Thanks for writing to us with your health concern.
Generally, old stretch marks ( and yours are 10 years old by now ) do not itch, in fact with time, they might fade away, if not disappear.
It is strange for a rash to appear exactly there right now.
YOu are not pregnant right now again , are you ?
The rash might indicate the beginning of new stretch marks appearing, maybe due to weight gain, loss of skin elasticity etc.
Also, as the area mentioned is between the two thighs, this area is prone to friction and excessive rubbing together while walking, sitting, sleeping etc, which might have caused the rash.
Slight dampness is always present in this part of the body.
Also, allergy to synthetic panties, flaps or wings of sanitary napkins, toilet paper , wet bathing suits etc might cause this.
Right now, try using a soothing aloe vera gel over it.
Calamine lotion also would be fine.
If the rash is not infective ( less likely - for example due to yeast or a viral breakout ), then it should resolve within a few days.
Keep the area meticulously dry by use of neosporin powder locally.
Wear cotton panties and organic lower bottoms or trousers.
Avoid the use of gels, douches, creams , powders, soaps, perfumes, does, toilet paper, etc for a few days.
Take vitamin C tablets daily for a month.
YOu might also apply emollients like Palmer's Cocoa butter locally ( in between the calamine or aloe vera ).
If you are overweight, work on reducing your weight.
After using the washroom / swimming / intercourse / having a bath, make sure you towel dry the area sincerely.
Under no circumstance must you itch.
Itching will worsen the picture.
You can use an antihistaminic tablet like Cetrizine at night.
If the rash persists even after this treatment for a few days, please book an appointment with a dermatologist for an opinion.
All the best.
Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: Rash on top of each leg and sensitive to touch.Stretch marks appeared during pregnancy. Suggest treatment to get rid of rash? 16 minutes later
Thanks so much. The rash is on the outside of the thigh, towards my hip. Im not overweight and haven't gained any weight recently.

I do have a few pregnamcy symptoms: sore breasts, fatigue, heartburn etc but i have a Mirena coil (although it's expired) so have discounted this as an option.
Answered by Dr. Aarti Abraham 20 minutes later
Brief Answer:

Detailed Answer:
What would be the dates of your last menstrual period ?
Please take a pregnancy test if you are overdue to rule out this ( less likely I agree due to the Mirena ).
Try using Calamine for a few days, and if the rash still persists or increases , please have a dermatological opinion.
It could be the breakout of a viral illness coinciding with the site of your old striae.
I would have raised the possibility of herpes, but you mentioned that is is at the top of EACH leg.. herpes typically breaks out over one side of the body .. not both halves..
It could be contact dermatitis, that is .. a reaction to the band of your panties, or a belt buckle ?
IT should respond to local agents like calamine or aloe vera, if it is not serious.
As i said, if it doesnt, please consult a dermatologist.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor